Pain Channel
Topics & Medications
Quicklinks
Related Channels

Tramadol Withdrawal Symptoms

Because tramadol hydrochloride (Ultram®) can cause physical and psychological dependence, you should not stop taking it suddenly or without your healthcare provider's approval and supervision. If the medication is stopped abruptly, it can cause withdrawal symptoms, such as:
 
Tramadol withdrawal can be extremely unpleasant. It can be so uncomfortable that people start taking the drug again in order to relieve these symptoms. In order to limit withdrawal, you should not stop taking tramadol "cold turkey." Your healthcare provider can slowly decrease your dose at a rate that helps minimize withdrawal symptoms (most healthcare providers will be more than willing to help you stop taking tramadol). Remember, withdrawal from tramadol is not necessarily a symptom of abuse, and you should not be embarrassed to ask for help in this matter.
 
(Click Tramadol Withdrawal for a more in-depth look at possible tramadol withdrawal symptoms, including information on the steps your healthcare provider may take to help avoid these problems.)
 
8 Frequent Pain Syndromes
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.